Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 212, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 13, 2019, 10:46 PM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2019, 10:46 PM EST (03:46 UTC)
- Expired
- Dec 14, 2019, 3:54 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 9.61 ft at Dec 14, 2019, 2:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
906 WGUS42 KFFC 140346 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1046 PM EST Fri Dec 13 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC077-113-255-141745- /O.NEW.KFFC.FL.W.0212.191214T0346Z-000000T0000Z/ /LING1.1.ER.191214T0339Z.191214T0340Z.000000T0000Z.NO/ 1046 PM EST Fri Dec 13 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Line Creek near Senoia. * From this evening until further notice. * At 1030 PM Friday the stage was 8.8 feet, and rising. * Flood stage is 10 feet. * At 8 feet, bankfull conditions occur upstream and downstream from the stream gage at the Georgia Highway 85 bridge. At 10 feet, minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small, dirt utility road near the Georgia Highway 85 bridge goes underwater. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
1 follow-up statement
798 WGUS82 KFFC 140854 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 354 AM EST Sat Dec 14 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties GAC077-113-255-140924- /O.CAN.KFFC.FL.W.0212.000000T0000Z-191214T0854Z/ /LING1.1.ER.191214T0339Z.191214T0340Z.000000T0000Z.NO/ 354 AM EST Sat Dec 14 2019 The Flood Warning is cancelled for The Line Creek near Senoia. * This takes effect immediately. * At 3 AM Saturday the stage was 9.3 feet...and falling. * Flood stage is 10 feet. * The creek will continue to fall. * At 8 feet...Bankfull is reached upstream and downstream from the stream gage at the Georgia Highway 85 bridge. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:50 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 13, 7:50 PM EST, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 750 PM EST Fri Dec 13 2019 .UPDATE... made a few minor adjustments to the weather grids, lightning pushing a little farther north than previously depicted in the grids. The remainder of the forecast elements remain well on track this evening and minimal changes made otherwise. 20 && .PREV DISCUSSION... /Issued 640 PM EST Fri Dec 13 2019/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... Broad upper trough over the southeast will continue into late Saturday...with flow becoming more zonal by the end of the period. A series of short waves will rotate through the trough during this time. The first wave...which brought rain to our area overnight...was moving into the Carolinas. Rain will continue to redevelop this afternoon and into the overnight as the next wave approaches. Expect the wedge to hold until the surface front enters western GA toward sunrise Saturday...with pops diminishing from the west late tonight. Low pops will continue in the far north through Saturday afternoon as the last wave moves through the TN Valley. With easterly winds and rain...temperatures may be close to afternoon max values with little cooling expected through the evening. So overnight lows should be non diurnal over much of the area. At this time no flood watch is planned. 41 LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The start of the long-term forecast period will bring a dry respite on Sunday with surface high pressure over the Southeast and zonal flow aloft ahead of the next trough pushing into the southern Rockies. Temperatures Sunday will range from the 50s north to the mid 60s in central Georgia. On Monday, the next system will take shape as the upper trough swings into the Plains and a surface low develops in the ArkLaTex region. Showers will increase across north Georgia as early as Monday afternoon, and temperatures Monday will warm 10-15 degrees above normal in advance of the cold front. The surface low will lift northeastward into the Ohio Valley Monday evening into Monday night, dragging the cold front eastward into the forecast area by Tuesday morning. PoPs will thus be on the increase during this time across north Georgia and transition southeastward through the day Tuesday as the cold front pushes across the area. Currently, the higher risk for strong/severe thunderstorms looks to be to our west where better alignment of instability and shear will be present. While shear will remain favorable, surface instability will be quickly waning as the front enters the forecast area Monday night. The risk for any strong thunderstorms will continue to be monitored as we approach this time frame. At this time, included slight chance thunder across the western half of the area Monday night into Tuesday morning. Healthy rainfall totals continue to be expected from Monday into Tuesday, specifically in far north Georgia where widespread 1-1.5" and isolated amounts up to 2" are currently forecast. The front will clear the area Tuesday night into Wednesday morning bringing dry weather and much cooler temperatures. After highs 5-10 degrees below normal on Wednesday, widespread freezing temperatures appear likely by Thursday morning. RW AVIATION... 00Z Update... IFR or lower conditions are expected to predominate across the forecast area through the overnight period. Will see conditions transitioning to IFR to MVFR between 10Z and 14Z most areas and VFR by 18-22Z most areas. Widespread drizzle and fog through the overnight period as well with scattered to numerous showers. Isolated thunderstorms are possible across central Georgia, however these should remain south of the Atlanta metro area TAF sites and KAHN. Northeast to east winds 4-10kt become north to northwest after 06Z and increase to 9-14kt w/ gusts 17-20kt by 18Z. //ATL Confidence...00Z Update... Confidence is medium to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 41 55 39 61 / 80 20 5 0 Atlanta 42 54 39 60 / 80 20 5 0 Blairsville 41 48 34 54 / 80 40 20 5 Cartersville 43 54 38 60 / 80 20 10 5 Columbus 44 58 41 66 / 80 10 5 0 Gainesville 42 52 38 58 / 80 20 10 5 Macon 44 59 38 64 / 80 20 5 0 Rome 43 54 38 59 / 80 30 10 5 Peachtree City 44 56 38 62 / 80 20 5 0 Vidalia 44 60 41 66 / 80 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....BDL AVIATION...20
Hazardous weather outlook, Dec 13, 10:00 PM EST, 46 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1000 PM EST Fri Dec 13 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 PM EST Fri Dec 13 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A few thunderstorms with lightning and brief heavy rainfall are expected in portions of central Georgia tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... An approaching cold front will bring the chance for thunderstorms by late Monday into Tuesday, especially across the western half of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Dec 13, 8:22 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 E PLANT HARLEE BRANCH 33.19N 83.21W
12/13/2019 HANCOCK GA EMERGENCY MNGR
EM REPORTED ISLAND CREEK DR. WASHED OUT NEAR THE
INTERSECTION WITH FOX GLOVE DR.
&&
EVENT NUMBER FFC1900792
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:29 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Dec 14, 10:03 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 24 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.